MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number PEG-24-PULL-I-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved could not confirm the report as it was described.It is considered confirmed based solely on statements describing the event since the user complained of feeding tube removal.Evaluation of the returned product shows the loop wire broke off of the feeding tube at the distal tip of the dilator.The missing portion of loop wire was not provided with the return.The blue pull wire, twist locks, feeding tube adapters, tubing clamp, cable tie, external bolster, needle, drape, scalpel, scissors, and hemostats supplied with the kit were returned and appear to be unused.The feeding tube has a few spots of unknown yellow substance on the outside of the tubing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) includes the following: precautions: "during placement and use, care must be taken to avoid cutting, crimping, or damaging components." "using the enclosed scalpel, make a one (1) cm long incision through the skin, subcutaneous tissue.Caution: a smaller incision may contribute to extreme resistance of gastrostomy feeding tube when exiting the fascia." in the report it states that the incision length was 7 - 8 mm.A smaller incision may contribute to resistance of the feeding tube when exiting the fascia.The ifu states, "while observing centimeter increments, slowly pull the dilating portion of the tube through the abdominal incision.¿ ¿bring the internal bumper in contact with the abdominal wall, carefully avoiding excess tension.¿ the ifu states, "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue or failure of the device." prior to distribution, all percutaneuous endoscopic gastrostomy set - pulls are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Based on the information provided that the incision was 7-8 mm, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
The following information was provided to cook by the user: after a peg case, the feeding tube migrated [determined on (b)(6) 2017 to mean "pulled out"].The user had selected a cook peg 24 percutaneous endoscopic gastrostomy set - pull.During inspection of the device on (b)(6) 2017, the looped wire appears to have separated from the feeding tube and was not provided with the return.The pull wire, twist locks and external bolster appears to be unused.The communication received on 6/1/2017 states: the physician finished the peg case and the physician made sure that it was fixed.Then the patient went to the ward.That night, the peg was pulled out.Clarification received on 6/7/2017 states: this complaint occurred during the procedure.When pulling through the tubing to ensure that it was fixed, the tube was pulled out.Then they finished the procedure using another peg set.Clarification received on 6/15/2017 states: the incision area is approximately 7 to 8 mm.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6665324
Report Number1037905-2017-00420
Device Sequence Number13464194
Product Code KNT
UDI-Device Identifier00827002227576
UDI-Public(01)00827002227576(17)200201(10)W3825347
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPEG-24-PULL-I-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/16/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1